Skip to content
My WebMD Sign In, Sign Up
Actemra
avatar
bagpipersmom posted:
has anyone had problems with actemra? I have been on it for 5 months and am now on the double dose. It definately is helping but around day 10-16 after the dose I have a day or so of nausea and twice even vomited. I wonder if it is partly due to I feel better and have been overdoing it for which I pay later with increased discomfort and fatique.
Reply
 
avatar
swingforwishes responded:
I had my first Actemra infusion on Monday August 23rd.Three days later my right knee balloned and I had to have fluid removed and a cortisone injection.I start my double dose infusion mid September.So far no sideeffects,.
 
avatar
bagpipersmom replied to swingforwishes's response:
I am just curious as to why you are already going on the double dose..The Dr did not increase mine until I had been on it for 4 doses. The double dose is definately helping and i can deal with the side effects. I am having a lot swelling in my lower legs and feet.
 
avatar
swingforwishes replied to bagpipersmom's response:
Hi

My doctor who has been involved with Actemra fron the original study said a double dose can be given now at second infusion .This is a new protocol.
I am apprehensve about this double dose.But I do need to get rid of all the inflammation in my body.
I will keep you updated.
Sue
 
avatar
bagpipersmom replied to swingforwishes's response:
how are you doing? I am getting releif from the actemra and hope I can continue it. some side effects but I can endure thos to get some releif!
 
avatar
RAWarrior responded:
I'm on the highest dose of Actemra also. Havent seen any improvement yet. But I was told to be sure to check cholestorol levels monthly to make sure they are ok. Are you doing that too?
 
avatar
swingforwishes replied to RAWarrior's response:
Hi

I had blood work taken two weeks after my first infusion,I panicked when I received my blood work results today .Everything including triglycerides and LDl and liver enzymes were elevated.However my doctor was only concerned that my cholestoral is now 321.( it was 190 two weeks ago ) . I need to increase my pravastatin.I will have my second infusion in two weeks but at the lower dose.

I told my doctor about some symptoms I have experienced but he thinks it could be from other medications.I had mouth sores for a week and he thinks its from methotrexate.I have taken methotrezte for 18 years with no adverse effects.
He believes the fatigue I am experiencing is from my predisone withdrawel.I have beeen on and off predisone for 18 years and never experienced this type of fatigue.

I told him about how food tastes very salty.I googled salty taste & actemra and received a hit .A woman had posted a question asking if anyone had a salty taste taking Actemra.So I am convinced this is my problem.

I thought my headache could be from sinuses but now I am not sure.

To make a long story short I do have concerns about this medication.However I have exhausted all others so this one is my only hope.Perhaps these symptoms will disappear and I can report back that al is well.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
33 of 40 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.